MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Subcutaneous Nodule (4548); Swelling/ Edema (4577)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tip was not available to return for evaluation.The data logs from the patient event were evaluated and showed the following errors had occurred during the procedure: ec781-activation button timed out, ec78b- treatment tip force low, ec785-treatment tip lifted prematurely, and ec78e-force detected before activation.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on available information, the handpiece and system performed as expected.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.According to thermage flx user manual, swelling and forms of panniculitis, such as surface irregularities and lumps/nodules, are known side effects of thermage treatment.Swelling may occur and typically resolves within 5 days, but can persist up to several weeks.Application of cold compresses or gels immediately following the treatment may help to reduce the occurrence of this event.The thermage flx user manual also provides important safety information and warnings such as flx use with people with diabetes, auto-immune disease, herpes simplex, or epilepsy have not been studied.Based on the available information, no causal factors can be determined and no conclusions can be drawn.No corrective action is necessary at this time.
 
Event or Problem Description
A user facility reported that a patient experienced swelling and was diagnosed with panniculitis following a thermage flx treatment.The patient reported swelling on their face approximately 2 months post procedure.The patient sought medical attention at a hospital in china where the physician noted inflammation that appeared to be a chronic subcutaneous condition.The patient was diagnosed at that time with panniculitis and advised that the thermage flx treatment could not be ruled out as a possible cause.The patient was then prescribed corticosteroid medication.The patient had not undergone any other procedure in the same symptom area on the procedure date or within 90 days prior.In their past history, the patient has received collagen-stimulating injectables including plla-based products and bellafill, radio-frequency microneedling, and ipl treatments, with no adverse reactions.The patient¿s current status is they are taking corticosteroid medication under medical supervision and it is unknown if there will be any permanent damage or scarring.A solta medical reviewer examined images of the patient.A total of five undated images were provided, which appeared to show progressive swelling localized to one side of the face.The sequence of the images suggests an increase in facial asymmetry over time; however, due to the lack of date stamps, the exact timeline of progression could not be confirmed.According to the medical reviewer, though a delayed onset of panniculitis is atypical and rare, it may occur due to delayed immune response, slowly evolving subclinical fat changes, or other contributing factors such as infection.The event is considered serious due to the need for hospital care and pharmacologic treatment and is possibly related to the procedure.Solta medical branded cryogen and 1-2 bottles of coupling fluid was used with the highest level of treatment at 3.0.The patient received 900 pulses to their face area.No system errors occurred during treatment.This was the first time the treatment tip was used, and it was inspected prior to use and every 100-150 pulses, with no discrepancies found.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22532596
Report Number3011423170-2025-00287
Device Sequence Number17994688
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale